Alert archive / Massachusetts / Flash Flood Warnings in 2009
Flash Flood Warning 16, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this flash flood warning at Jul 7, 2009, 3:01 PM EDT for Middlesex County, Worcester County, Massachusetts. It was in force for 89 min. 19 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 7, 2009, 3:01 PM EDT (19:01 UTC)
- Expired
- Jul 7, 2009, 4:30 PM EDT
- In force
- 89 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Middlesex County, MA, Worcester County, MA
The radar
The Boston radar (KBOX), 47 km from the middle of the area, began a volume at 19:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 3:02 PM EDT | FLOOD | Leicester, MA | STREET FLOODING. |
| Jul 7, 3:06 PM EDT | FLOOD | Worcester, MA | NORTHBOUND SHREWSBURY STREET CLOSED WITH WATER UP TO DOORS |
| Jul 7, 3:11 PM EDT | FLOOD | Worcester, MA | WATER COMING OUT OF A MANHOLE ON SHREWSBURY STREET. |
| Jul 7, 3:13 PM EDT | FLOOD | Worcester, MA | RT9 AREA OF RENA ST WASHED OUT NEAR UMASS MEDICAL |
| Jul 7, 3:20 PM EDT | FLOOD | Shrewsbury, MA | RT9 AND MAPLE STREET CARS STALLED IN WATER. ALSO RT9 AT LAKE STREET TOTALLY IMPASSABLE WATER UP TO WINDSHIELDS |
| Jul 7, 3:26 PM EDT | FLOOD | Westborough, MA | RT30 TUFTS AND TRAIN STATION 2 FEET OF WATER ON ROAD |
| Jul 7, 3:33 PM EDT | FLOOD | Worcester, MA | QUINSIG COLLEGE 4 FEET OF WATER REPORTED |
| Jul 7, 3:34 PM EDT | HEAVY RAIN 4.9 | Grafton, MA | TWO INCHES FOR ONE HOUR AND ONE AND A HALF INCHES IN A HALF AN HOUR. |
| Jul 7, 3:35 PM EDT | HEAVY RAIN 1.34 | Grafton, MA | 1.34 INCHES IN 25 MINUTE SPAN |
| Jul 7, 3:35 PM EDT | HEAVY RAIN 4.5 | Northborough, MA | STORM TOTAL |
| Jul 7, 3:35 PM EDT | HEAVY RAIN 4.5 | Westborough, MA | |
| Jul 7, 3:45 PM EDT | FLOOD | Northborough, MA | STANDING WATER UP TO 1.5 FEET ON RT20 |
| Jul 7, 3:53 PM EDT | FLOOD | Shrewsbury, MA | ROUTE 9 WEST AT LAKE STREET WAS FLOODED. CARS BEING PULLED OUT OF THE WATER. |
| Jul 7, 4:00 PM EDT | FLOOD | Southborough, MA | TWO PEOPLE RESCUED FROM FLOOD WATERS NEAR THE SCHOOL. |
| Jul 7, 4:03 PM EDT | FLOOD | Westborough, MA | ONE TO ONE AND A HALF FEET OF WATER FLOWING INTO BUILDINGS. |
| Jul 7, 4:05 PM EDT | HEAVY RAIN 3.98 | Grafton, MA | |
| Jul 7, 4:14 PM EDT | FLOOD | Framingham, MA | 10 INCHES OF WATER ON SPEEN STREET. ROAD IS PASSABLE BUT BARELY. |
| Jul 7, 4:26 PM EDT | HEAVY RAIN 4 | Lincoln, MA | |
| Jul 7, 4:40 PM EDT | FLOOD | Burlington, MA | BOTH SIDES OF ROUTE 128 WERE FLOODED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 7.0 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1474 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KBOX 071901
FFWBOX
MAC017-027-072030-
/O.NEW.KBOX.FF.W.0016.090707T1901Z-090707T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
301 PM EDT TUE JUL 7 2009
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL WORCESTER COUNTY IN CENTRAL MASSACHUSETTS...
THIS INCLUDES THE CITY OF WORCESTER...
SOUTHERN MIDDLESEX COUNTY IN EASTERN MASSACHUSETTS...
THIS INCLUDES THE CITIES OF...WALTHAM...FRAMINGHAM...
* UNTIL 430 PM EDT
* AT 3 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS PRODUCING TORRENTIAL RAINFALL OVER
MOST OF THE METROWEST SECTION FROM WORCESTER TO NORTHBOROUGH...
FRAMINGHAM...WAYLAND AND BEDFORD. RAINFALL RATES OF UP TO 3 INCHES
PER HOUR WILL CAUSE FLASH FLOODING OF URBAN AREAS AND SMALL
STREAMS.
EXCESSIVE RUNOFF FROM HEAVY RAIN WILL CAUSE RAPID FLOODING OF SMALL
STREAMS. FLOODING OF URBAN AREAS...INCLUDING ROADS AND UNDERPASSES IS
ALSO EXPECTED. DO NOT DRIVE THROUGH FLOODED ROADWAYS.
A FLASH FLOOD WARNING MEANS THAT RAPID FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING NEAR STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS FLOODED AREAS BY FOOT OR IN YOUR VEHICLE.
LAT...LON 4253 7110 4232 7123 4233 7125 4230 7133
4225 7131 4224 7133 4221 7135 4212 7196
4249 7194
$$
JWD2 follow-up statements
000
WGUS71 KBOX 071938
FFSBOX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
338 PM EDT TUE JUL 7 2009
MAC017-027-072030-
/O.CON.KBOX.FF.W.0016.000000T0000Z-090707T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WORCESTER MA-MIDDLESEX MA-
338 PM EDT TUE JUL 7 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 PM EDT FOR
SOUTHERN MIDDLESEX AND CENTRAL WORCESTER COUNTIES...
AT 335 PM EDT...SIGNIFICANT URBAN FLOODING WAS REPORTED BY SKYWARN
SPOTTERS IN THE METROWEST SECTION. A STORM TOTAL OF 4.50 INCHES WAS
RECENTLY REPORTED IN WESTBOROUGH.
A PORTION OF ROUTE 30 WAS FLOODED IN WESTBOROUGH. IN WORCESTER...THE
ROUTE 9 AREA NEAR RENA STREET WAS WASHED OUT NEAR UMASS
MEDICAL...AND THE NORTHBOUND SIDE OF SHREWSBURY STREET WAS CLOSED
DUE TO FLOODING.
DRIVERS SHOULD BE ALERT FOR FLOODED ROADWAYS AND FIND AN ALTERNATE
ROUTE IF NECESSARY
HEAVY RAIN WILL TAPER OFF BY 430 PM.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WOBURN...WESTON...WAYLAND...WALTHAM...SUDBURY...NORTHBOROUGH...
MAYNARD...MARLBOROUGH...LINCOLN...LEXINGTON...HUDSON...
FRAMINGHAM...WORCESTER...BURLINGTON...BEDFORD AND ACTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
TUESDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND.
&&
LAT...LON 4253 7110 4232 7123 4233 7125 4230 7133
4225 7131 4224 7133 4221 7135 4212 7196
4249 7194
$$
JWD000
WGUS71 KBOX 072025
FFSBOX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
425 PM EDT TUE JUL 7 2009
MAC017-027-072034-
/O.EXP.KBOX.FF.W.0016.000000T0000Z-090707T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WORCESTER MA-MIDDLESEX MA-
425 PM EDT TUE JUL 7 2009
...THE FLASH FLOOD WARNING WILL EXPIRE AT 430 PM EDT FOR SOUTHERN
MIDDLESEX AND CENTRAL WORCESTER COUNTIES...
THUNDERSTORMS WITH TORRENTIAL RAINFALL HAVE MOVED OUT OF WORCESTER
AND MIDDLESEX COUNTIES.
HOWEVER...MANY ROADWAYS REMAIN FLOODED AND ARE STILL DANGEROUS TO
DRIVE THROUGH...ESPECIALLY FROM WORCESTER TO WESTBOROUGH AND
FRAMINGHAM. EVENING COMMUTERS SHOULD AVOID FLOODED ROADWAYS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
TUESDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND.
LAT...LON 4253 7110 4232 7123 4233 7125 4230 7133
4225 7131 4224 7133 4221 7135 4212 7196
4249 7194
$$
JWDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 1:37 PM EDT, 1 hour 24 minutes earlier.
Area forecast discussion, Jul 7, 1:37 PM EDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 137 PM EDT TUE JUL 7 2009 .SYNOPSIS... LOW PRESSURE IN EASTERN NEW YORK STATE WILL MOVE INTO NEW ENGLAND WED THEN SOUTH OF CAPE COD THU MORNING AND BE ACCOMPANIED BY SCATTERED STRONG THUNDERSTORMS. HIGH PRESSURE AND DRIER WEATHER ARRIVES LATER THURSDAY AND FRIDAY. A COLD FRONT WILL CROSS THE REGION SAT NIGHT OR SUNDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... PER 651 AM DISCUSSION...KEEPING AN EYE ON BACKDOOR FRONT POSSIBLY SETTING UP MERRIMACK RIVER TO FIT TO ASH. WITH RESPECT TO SEVERE POTENTIAL...CONFIDENCE IS INCREASING FOR A PERIOD OF SCATTERED SEVERE TSTMS ACROSS INTERIOR SOUTHERN NEW ENGLAND THIS AFTERNOON. THE 0-6 KM SHEAR IS BEST THROUGH MID AFTERNOON AND THEN SHIFTS SOUTH...AND SO MIGHT SEE SOME STORMS WEAKEN LATER IN THE AFTERNOON. OTHER FACTORS ARE MORE FAVORABLE SUCH AS REGION IN LEFT EXIT REGION OF UPPER JET...0-1 KM HELICITIES ABOVE 100 NEAR EASTERN EDGE OF BEST INSTABILITY. FOR INSTABILITY...MLCAPES ANTICIPATED TO REACH 600 TO 1200 J/KG BY EARLY AFTERNOON AIDED BY COLD POOL ALOFT OF -16C TO -18C. NOTE THAT VISIBLE SATELLITE SUGGESTS PLENTY OF INSOLATION WESTERN HALF MA AND MOST OF CT. DEWPOINTS ARE ALSO CREEPING INTO THE LOWER 60S IN THE CT RIVER VALLEY. CURRENT THINKING IS THAT HIGHEST RISK FOR SVR WILL BE 1 TO 4 PM...MAINLY TO RIGHT OF EEN...ASH...BED...SFZ...IJD LINE. AS ACTIVITY SPREADS FURTHER E IN LATER AFTERNOON...ANTICIPATE WEAKENING DUE TO ONSHORE FLOW AND SHIFT OF SIGNIFICANT 0-6 KM SHEAR SOUTH. LARGE HAIL AND DAMAGING WINDS MOST LIKELY SVR WEATHER TYPE. HOWEVER...HIGH 0-1 KM HELICITIES NEAR EASTERN EDGE OF BEST INSTABILITY SUPPORT RISK OF ISOLATED TORNADO...MAINLY IN A SWATH ABOUT SFZ-ORH-AFN LINE. AS NOTED IN EARLY MORNING DISCUSSION...ANOTHER CONCERN WILL BE THE POTENTIAL FOR HEAVY RAINFALL AND LOCALIZED FLASH FLOODING. THIS WILL BE MAINLY TO THE NORTHWEST OF A BOSTON TO PROVIDENCE LINE WHERE THE POTENTIAL EXISTS FOR SHOWERS AND THUNDERSTORMS TO TRAIN OVER THE SAME AREAS FOR A TIME. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM WEDNESDAY/... A LARGE AREA OF SHOWERS/THUNDERSTORMS SHOULD EXIT SOUTHEAST NH/NORTHEAST MA DURING THE EVENING. HOWEVER...COLD AIR ALOFT AND INSTABILITY MAY TRIGGER A SECOND BATCH OF SCATTERED SHOWERS/THUNDERSTORMS ACROSS PORTIONS OF THE INTERIOR EARLY IN THE EVENING. CONFIDENCE IN THIS OCCURRENCE IS NOT AS HIGH AS THE FIRST ROUND...BUT MANY MODELS HINT AT THIS POTENTIAL. WHILE AREAL COVERAGE OF ANY ACTIVITY SHOULD BE MORE LIMITED BY LATE EVENING AND DURING THE OVERNIGHT HOURS...THE POTENTIAL FOR SCATTERED SHOWERS/THUNDERSTORMS WILL CONTINUE WITH STEEP LAPSE RATES AND ELEVATED INSTABILITY. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... THIS FCST CYCLE SHOWS GENERAL CONTINUITY WITH THE PREVIOUS LONG TERM KBOX FCST ISSUED LATE MON. WED...NAM COLD BIASED TEMPS WERE NOT USED. INSTEAD...RGEM/GFS 50 50 BLEND OF TEMPS AND SKY WITH 50 50 BLEND OF GFS/NAM WINDS. SREF POPS 09Z/15Z SREF BOOSTED 5-15 PERCENT OR SO INTERIOR. INVERTED TROF WITH CONTD SUBTLE WAA ALOFT WITH PWAT NR 1.2 INCHES AND STILL DECENT MOISTURE TRANSPORT SIGNAL COMBINED WITH TROF ALOFT COOLING YIELDS STEEP MOIST LAPSE RATES AND THE LIKELIHOOD FOR HEAVY CONVECTION... ESPECIALLY E OF THE CT RVR. FCST DOES NOT YET HAVE HAIL/G WINDS/FQT LIGHTNING...ENCOURAGING MORE FOCUS ON TUESDAY-TODAYS EVENT...BUT I DO FORESEE THAT EVENTUALLY BEING ADDED. 00Z GFS WAS A BIT DRIER THAN WHAT ID LIKE TO SEE BUT THE INSTABILITY LOOKS VERY GOOD TO ADD SOME INTENSE SHORT TERM RFALL...ESP E MASS. WED NIGHT...LEFTOVERS...ESPECIALLY EARLY WITH COLD POOL PASSING OVERHEAD. THU...ENOUGH RH LEFTOVER TO PROBABLY PERMIT SCT SHOWERS. CLOSE TO CONTINUITY AS THE SFC LOW MOVES SOUTH OF CAPE COD...AND EVENTUALLY IS REPLACED BY THE MARITIMES HIGH BUILDING SWWD. SRF MAY DEVELOP A MDT RISK A FEW LOCATIONS IF THE SE INFLOW AHD OF THE INVERTED TROF IS STRONG ENOUGH. FRI...A DRY NICE DAY WITH HIGH PRES. SAT...DECENT WAA AND BLV THE 00Z/7 GEFS IS UNDERDONE ON SW FLOW WARMING AHD OF A DECENT COLD FRONT THAT FOR QUITE A FEW CYCLES HAS BEEN SIGNALING A PRETTY GOOD SVR WX EVENT IN THE NE USA. WE WILL SEE HOW THIS ALL LOOKS IN SEVERAL DAYS. FOR RAISED GFS MOS TEMPS 5F AND DEPARTED FROM THE COOL ENSEMBLES. UK/EC SUPPORT THIS IDEA THO COULD SEE CONVECTIVE CLOUD DEBRIS COULD STILL TRIM THE MASS FIELD IMPLIED WARMUP. FOR NOW A 565-570 THICKNESS WITH NR 15C AT 850. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... MAIN LINE OF TSTMS MOVING THROUGH CT RIVER VALLEY AS OF 1730Z WITH TOPS TO FL410 AND SEVERAL REPORTS OF LARGE HAIL/WIND DAMAGE. LINE WAS MOVING SLOWLY E BUT SHOULD REACH KORH AROUND 2030Z. IF IT HOLDS TOGETHER IT WILL REACH KPVD/KBOS CLOSER TO 22Z...BUT CONFIDENCE IS MEDIUM. IFR CIGS/VSBYS LIKELY WITH THIS LINE OF STORMS. IFR CIGS WILL HANG TOUGH AT KMHT BEFORE TSTMS POSSIBLY ARRIVE 21-22Z. VFR KFMH KHYA KACK THROUGH EARLY EVENING. TSTMS SHOULD REMAIN TO N AND NOT IMPACT THESE TERMINALS...BUT LIFR LIKELY TO DEVELOP QUICKLY THIS EVENING AS LOW CLOUDS/FOG FORM. WIDESPREAD IFR EXPECTED LATE TONIGHT INTO TUE MORNING BEFORE IMPROVEMENT LATE TUE MORNING. OUTLOOK /WEDNESDAY THROUGH SATURDAY/... WEDNESDAY THROUGH THURSDAY...VFR CIGS CT RVR VALLEY WITH SCT MVFR SHOWERS. ELSEWHERE...MVFR LOOKS LIKELY WEDNESDAY THROUGH THURSDAY MORNING...HOWEVER SHOWERS/TSTMS...PERHAPS SOME NIGHTTIME FOG AND DRIZZLE AS WELL ARE EXPECTED TO YIELD IFR CONDITIONS...ESP ORH BOS. PREVAILING SE TO NE WIND AT BOS. FRIDAY...PATCHES OF IFR IN ST/FOG TO START THEN PROBABLY VFR. SATURDAY...VFR LIKELY THO MVFR POSSIBLE TO START-STRATUS AND END THE DAY-TSTMS. && .MARINE... TODAY AND TONIGHT... PSN OF BACKDOOR CFRONT IS SOME CONCERN IN THE NE MASS WATERS TODAY. OTRW...THE MAIN CONCERN WILL BE AREAS OF DENSE FOG EARLY THIS MORNING ACROSS OUR SOUTHERN WATERS. WE DO EXPECT THE FOG TO MIX OUT BY LATE MORNING AS BOUNDARY LAYER WINDS INCREASE AND WITH SOME HELP OF THE STRONG JULY SUN. OTHERWISE...NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO AFFECT MAINLY OUR NORTHERN WATERS TO THE NORTH OF PLYMOUTH MA...THIS AFTERNOON AND INTO TONIGHT. IN ADDITION...AREAS OF FOG WILL LIKELY REFORM TONIGHT AND SOME IF IT MAY BE LOCALLY DENSE. OUTLOOK /WEDNESDAY THROUGH SATURDAY/... LATE WED OR WED NIGHT THERE MAY BE ENOUGH WIND AND SEA TO WARRANT AN SCA IN PORTIONS OF THE EASTERN MASS WATERS. THU AND FRI...NO HEADLINES EXPECTED. SAT...SW FLOW SCA WINDS APPEAR PROBABLE ALONG THE COAST. GFS GUST ALG. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...DRAG NEAR TERM...DRAG/FRANK/THOMPSON SHORT TERM...FRANK LONG TERM...DRAG AVIATION...JWD MARINE...DRAG/FRANK
Hazardous weather outlook, Jul 7, 11:09 AM EDT, 3 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 1109 AM EDT TUE JUL 7 2009 CTZ002>004-MAZ002>016-026-NHZ011-012-015-RIZ001>004-006-008-081515- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN MIDDLESEX MA-CHESHIRE NH- EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-WASHINGTON RI-BLOCK ISLAND RI- 1109 AM EDT TUE JUL 7 2009 ...SEVERE THUNDERSTORM WATCH 559 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. THUNDERSTORMS MAY ALSO PRODUCE LOCALLY HEAVY RAINFALL OF 1 TO 2 INCHES IN JUST AN HOUR. THE HEAVY DOWNPOURS MAY RESULT IN LOCALIZED FLOODING...PARTICULARLY IN URBAN CENTERS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS WITH HEAVY SHORT DURATION POOR DRAINAGE FLOODING RAINFALL ARE PROJECTED FOR PARTS OF THE REGION...MAINLY EAST OF THE CONNECTICUT RIVER WEDNESDAY. A FEW STORMS HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS AND LARGE HAIL...MAINLY EASTERN HALF OF MASSACHUSETTS AND INTERIOR RHODE ISLAND. THUNDERSTORMS MAY OCCUR LATE SATURDAY OR SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MAZ017>024-RIZ005-007-081515- NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA- SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA- NANTUCKET MA-BRISTOL RI-NEWPORT RI- 1109 AM EDT TUE JUL 7 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS WITH FREQUENT LIGHTNING AND HEAVY RAIN ARE EXPECTED THIS AFTERNOON AND EVENING. THIS MAY RESULT IN LOCALIZED FLOODING...PARTICULARLY IN URBAN CENTERS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS WITH HEAVY SHORT DURATION POOR DRAINAGE FLOODING RAINFALL ARE PROJECTED FOR PARTS OF THE REGION...MAINLY EAST OF THE CONNECTICUT RIVER. A FEW STORMS HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS AND LARGE HAIL...MAINLY EASTERN HALF OF MASSACHUSETTS AND INTERIOR RHODE ISLAND. THUNDERSTORMS MAY OCCUR LATE SATURDAY OR SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ231>236-250-254-255-081515- CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- RHODE ISLAND SOUND-NARRAGANSETT BAY- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 1109 AM EDT TUE JUL 7 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS WILL LIKELY AFFECT THE WATERS NORTH OF PLYMOUTH MASSACHUSETTS. HOWEVER...ISOLATED THUNDERSTORMS CAN NOT BE RULED OUT ACROSS THE SOUTHERN WATERS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AFTERNOON AND EVENING AND AGAIN SATURDAY NIGHT OR SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230-237-081515- BOSTON HARBOR-BLOCK ISLAND SOUND- 1109 AM EDT TUE JUL 7 2009 ...SEVERE THUNDERSTORM WATCH 559 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AFTERNOON AND EVENING AND AGAIN SATURDAY NIGHT OR SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 7, 9:34 AM EDT, 5 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 934 AM EDT TUE JUL 7 2009 CTZ002>004-MAZ002>019-026-NHZ011-012-015-RIZ001>004-006-071745- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-NORTHERN MIDDLESEX MA- CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI- WASHINGTON RI- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION... VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...GREENFIELD... ORANGE...BARRE...FITCHBURG...FRAMINGHAM...LOWELL...LAWRENCE... GLOUCESTER...CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON... SPRINGFIELD...MILFORD...WORCESTER...FOXBORO...NORWOOD... CAMBRIDGE...BOSTON...QUINCY...TAUNTON...BROCKTON...PLYMOUTH... AYER...JAFFREY...KEENE...MANCHESTER...NASHUA...PETERBOROUGH... WEARE...FOSTER...SMITHFIELD...PROVIDENCE...WEST GREENWICH... WARWICK...NARRAGANSETT...WESTERLY 934 AM EDT TUE JUL 7 2009 ...SEVERE THUNDERSTORMS MAY AFFECT PORTIONS OF INTERIOR SOUTHERN NEW ENGLAND THIS AFTERNOON AND EARLY EVENING... THUNDERSTORMS...A FEW STRONG TO SEVERE...WILL LIKELY DEVELOP ACROSS INTERIOR SOUTHERN NEW ENGLAND FROM MIDDAY TO THIS EVENING. THE STRONGER THUNDERSTORMS MAY PRODUCE LARGE HAIL AND DAMAGING WIND GUSTS. EVEN AN ISOLATED TORNADO CANNOT BE RULED OUT ACROSS CENTRAL MASSACHUSETTS OR SOUTHWEST NEW HAMPSHIRE. THE THUNDERSTORMS MAY WEAKEN SOME AS THEY APPROACH THE COAST. THUNDERSTORMS WILL LIKELY BEGIN TO FORM JUST WEST OF THE CONNECTICUT RIVER VALLEY AROUND OR SOON AFTER NOON. THUNDERSTORMS WILL LIKELY SPREAD INTO CENTRAL MASSACHUSETTS...SOUTHWEST NEW HAMPSHIRE AND WESTERN RHODE ISLAND BY AROUND MID AFTERNOON. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO REACH EASTERN MASSACHUSETTS BY LATE AFTERNOON. ALL THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAINFALL OF 1 TO 2 INCHES IN JUST AN HOUR. THE HEAVY DOWNPOURS MAY RESULT IN LOCALIZED FLOODING...PARTICULARLY IN URBAN CENTERS. THOMPSON
Special weather statement, Jul 7, 11:43 AM EDT, 3 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 1143 AM EDT TUE JUL 7 2009 CTZ002>004-MAZ002>016-026-NHZ011-012-015-RIZ001>004-006-071800- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN MIDDLESEX MA-CHESHIRE NH- EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-WASHINGTON RI- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION... VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...GREENFIELD... ORANGE...BARRE...FITCHBURG...FRAMINGHAM...LOWELL...LAWRENCE... GLOUCESTER...CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON... SPRINGFIELD...MILFORD...WORCESTER...FOXBORO...NORWOOD... CAMBRIDGE...BOSTON...QUINCY...AYER...JAFFREY...KEENE... MANCHESTER...NASHUA...PETERBOROUGH...WEARE...FOSTER... SMITHFIELD...PROVIDENCE...WEST GREENWICH...WARWICK... NARRAGANSETT...WESTERLY 1143 AM EDT TUE JUL 7 2009 ...SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 7 PM... A LINE OF THUNDERSTORMS...A FEW STRONG TO SEVERE...WILL MOVE INTO THE CONNECTICUT RIVER VALLEY BY AROUND 1 PM AND THEN CONTINUE EASTWARD ACROSS MOST OF SOUTHERN NEW ENGLAND THROUGH MID AND LATE AFTERNOON. THE STRONGER THUNDERSTORMS MAY PRODUCE LARGE HAIL AND DAMAGING WIND GUSTS...IN ADDITION TO FREQUENT LIGHTNING AND VERY HEAVY DOWNPOURS. THE THUNDERSTORMS MAY WEAKEN SOME AS THEY APPROACH THE SOUTHEAST MASSACHUSETTS COAST DURING LATE THIS AFTERNOON OR EVENING. ALL THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAINFALL OF 1 TO 2 INCHES IN JUST AN HOUR. THE HEAVY DOWNPOURS MAY RESULT IN LOCALIZED FLOODING...PARTICULARLY IN URBAN CENTERS. THOMPSON
Special weather statement, Jul 7, 12:37 PM EDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 1237 PM EDT TUE JUL 7 2009 CTZ002-MAZ002-003-008>011-071715- EASTERN FRANKLIN MA-EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-HARTFORD CT-WESTERN FRANKLIN MA-WESTERN HAMPDEN MA-WESTERN HAMPSHIRE MA- 1237 PM EDT TUE JUL 7 2009 AT 1237 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL ALONG A LINE EXTENDING FROM 3 MILES NORTHWEST OF HAWLEY TO 11 MILES WEST OF CANTON...OR ALONG A LINE EXTENDING FROM 12 MILES SOUTHEAST OF NORTH ADAMS TO TORRINGTON... MOVING NORTHEAST AT 10 MPH. * SOME LOCATIONS AFFECTED INCLUDE... CHESTER...PLAINFIELD... WORTHINGTON...TOLLAND...CHARLEMONT...HAWLEY...CUMMINGTON...HEATH... BLANDFORD...WILLIAMSBURG...WESTHAMPTON...WESTFIELD...SOUTHWICK... SOUTHAMPTON...SHELBURNE...RUSSELL...MONTGOMERY...HUNTINGTON... GRANVILLE...GOSHEN...CONWAY...COLRAIN...CHESTERFIELD...BUCKLAND... ASHFIELD...SIMSBURY AND CANTON FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. THESE STORMS HAVE THE POTENTIAL TO STRENGTHEN AND PRODUCE DAMAGING WINDS OR LARGE HAIL. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR POSSIBLE WARNINGS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT TUESDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND. MLE
Special weather statement, Jul 7, 1:09 PM EDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 109 PM EDT TUE JUL 7 2009 CTZ004-MAZ005-012-013-017-RIZ001>003-071815- CENTRAL MIDDLESEX COUNTY MA-NORTHERN BRISTOL MA-NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-SOUTHERN WORCESTER MA-WESTERN KENT RI-WESTERN NORFOLK MA-WINDHAM CT- 109 PM EDT TUE JUL 7 2009 AT 109 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL OVER FOSTER...OR ABOUT 9 MILES SOUTHEAST OF PUTNAM...MOVING NORTHEAST AT 25 MPH. * SOME LOCATIONS AFFECTED INCLUDE... THOMPSON...GLOCESTER... BURRILLVILLE...SMITHFIELD...DOUGLAS...NORTH SMITHFIELD...LINCOLN... MILLBURY...MILLVILLE...CUMBERLAND...SUTTON...WOONSOCKET... WHITINSVILLE...BLACKSTONE...UXBRIDGE...NORTHBRIDGE...MENDON...NORTH ATTLEBOROUGH...PLAINVILLE...GRAFTON...HOPEDALE...BELLINGHAM... UPTON...MILFORD...FRANKLIN...WRENTHAM...MEDWAY...MANSFIELD AND FOXBOROUGH FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR DRAINAGE AREAS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT TUESDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND. MLE
Special weather statement, Jul 7, 1:33 PM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 133 PM EDT TUE JUL 7 2009 MAZ012-013-017-RIZ001-002-071800- NORTHERN BRISTOL MA-NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA- 133 PM EDT TUE JUL 7 2009 AT 132 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL OVER SMITHFIELD...OR ABOUT 9 MILES SOUTHWEST OF WOONSOCKET...MOVING NORTHEAST AT 15 MPH. * SOME LOCATIONS AFFECTED INCLUDE... SMITHFIELD...NORTH SMITHFIELD... LINCOLN...MILLVILLE...WOONSOCKET...CUMBERLAND...PLAINVILLE...NORTH ATTLEBOROUGH...MENDON...HOPEDALE...FRANKLIN...BLACKSTONE AND BELLINGHAM FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR DRAINAGE AREAS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT TUESDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND. MLE
Local storm report, Jul 7, 2:29 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
229 PM EDT TUE JUL 07 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0102 PM HAIL HARTFORD 41.77N 72.68W
07/07/2009 E1.00 INCH HARTFORD CT AMATEUR RADIO
0108 PM HAIL ROWE 42.70N 72.90W
07/07/2009 E0.88 INCH FRANKLIN MA AMATEUR RADIO
0108 PM HAIL CANTON 41.82N 72.90W
07/07/2009 E0.75 INCH HARTFORD CT AMATEUR RADIO
HAIL STOPPED AT 1313
0113 PM HEAVY RAIN ROWE 42.70N 72.90W
07/07/2009 M1.10 INCH FRANKLIN MA TRAINED SPOTTER
1.1 IN TWENTY MINUTES
0117 PM HAIL CANTON 41.82N 72.90W
07/07/2009 E0.75 INCH HARTFORD CT AMATEUR RADIO
0120 PM HAIL AVON 41.80N 72.83W
07/07/2009 E1.00 INCH HARTFORD CT AMATEUR RADIO
0120 PM TSTM WND GST CANTON 41.82N 72.90W
07/07/2009 E40.00 MPH HARTFORD CT AMATEUR RADIO
0123 PM TSTM WND GST CANTON 41.82N 72.90W
07/07/2009 E60.00 MPH HARTFORD CT AMATEUR RADIO
TREES DOWN
0123 PM TSTM WND DMG CANTON 41.82N 72.90W
07/07/2009 HARTFORD CT AMATEUR RADIO
TORINGTON AVE. TREE DOWN BLOCKING ROAD
0145 PM HAIL AVON 41.80N 72.83W
07/07/2009 E0.75 INCH HARTFORD CT TRAINED SPOTTER
0153 PM HAIL WEST HARTFORD 41.77N 72.75W
07/07/2009 E1.00 INCH HARTFORD CT TRAINED SPOTTER
0153 PM HAIL CANTON 41.82N 72.90W
07/07/2009 E1.00 INCH HARTFORD CT TRAINED SPOTTER
&&
JFPThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 1:05 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampshire | 40 min |
| Jul 7, 1:12 PM EDT | Severe Thunderstorm Warning | BOX | Hampden | 37 min |
| Jul 7, 1:26 PM EDT | Flash Flood Warning | BOX | Franklin | 94 min |
| Jul 7, 1:30 PM EDT | Areal Flood Advisory | BOX | Hampden, Hampshire | 93 min |
| Jul 7, 1:54 PM EDT | Severe Thunderstorm Warning | BOX | Essex, Middlesex, Norfolk, Worcester | 50 min |
| Jul 7, 2:00 PM EDT | Areal Flood Advisory | BOX | Middlesex, Worcester | 2 hr |
| Jul 7, 2:02 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampshire, Worcester | 58 min |
| Jul 7, 2:17 PM EDT | Severe Thunderstorm Warning | BOX | Essex, Middlesex | 28 min |
| Jul 7, 2:39 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Norfolk, Worcester | 66 min |
| Jul 7, 2:41 PM EDT | Severe Thunderstorm Warning | BOX | Hampden, Worcester | 64 min |
| Jul 7, 2:52 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Worcester | 53 min |
| Jul 7, 3:26 PM EDT | Special Marine Warning | BOX | 94 min | |
| Jul 7, 3:46 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Norfolk, Worcester | 44 min |
| Jul 7, 7:00 PM EDT | Areal Flood Advisory | BOX | Bristol | 4 hr |
| Jul 7, 7:12 PM EDT | Severe Thunderstorm Warning | BOX | Hampden, Hampshire | 48 min |
| Jul 7, 7:58 PM EDT | Areal Flood Advisory | BOX | Hampden, Hampshire | 92 min |
Nearby
Flash Flood Warnings in Massachusetts, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.